Alert archive / Michigan / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 135, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 24, 2004, 1:06 AM EDT for Berrien County, Michigan. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 1:06 AM EDT (05:06 UTC)
- Expired
- Jun 24, 2004, 2:00 AM EDT
- In force
- 54 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 97 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 5.1 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 742 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
080
WUUS53 KIWX 240506
SVRIWX
MIC021-240600-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
105 AM EDT THU JUN 24 2004
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERRIEN COUNTY IN MICHIGAN
* UNTIL 200 AM EDT
* AT 105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 14 MILES WEST OF LAKE MICHIGAN BEACH...MOVING
SOUTHEAST AT 35 MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
BENTON HARBOR
GRAND BEACH
NEW BUFFALO
ST. JOSEPH
SHOREHAM
SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4193 8660 4214 8649 4224 8638 4225 8623
4177 8624 4178 8680
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:44 PM EDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jun 23, 7:44 PM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 644 PM EST WED JUN 23 2004 .AVIATION... A LINE OF THUNDERSTORMS HAS STARTED TO FORM TO THE WEST OF SBN IN NORTHERN ILLINOIS. LOOKS LIKE THAT LINE WILL HIT SBN AROUND 2Z AND JUST PUT VCTS IN FOR SBN AS THE SOUTHERN PART OF THAT LINE SEEMS TO NOT BE DOING MUCH AND WEAKENING SOME. ITS POSSIBLE FOR THUNDERSTORMS TO REACH SBN BUT ITS A SMALL CHANCE. THE ATMOSPHERE JUST LOOKS BETTER FOR THE THUNDERSTORMS TO THE NORTH IN MICHIGAN. THEN A PERIOD OF PARTLY CLOUDY BEFORE THE CLOUD LAYER THICKENS LATER TOMORROW AS THAT FRONT MOVES THROUGH. PARTLY CLOUDY AT FWA TIL THAT FRONT TOMORROW. HAVE NOT MENTIONED ANY PRECIP FOR TOMORROW AFTERNOON AS THE CHANCE IS SOMEWHAT SMALL AND TIMING A LITTLE UNCERTAIN. && .PREV DISCUSSION... SHORT TERM... A COLD FRONT WILL BE APPROACHING FROM THE NORTHWEST TONIGHT GIVING THE NORTHERN PART OF OUR CWA A CHANCE FOR SOME SHOWERS AND/OR THUNDERSTORMS THIS EVENING. CHANCE IS NOT THAT HIGH AS DYNAMICS ARE FAIRLY WEAK. BUT LEFT THAT CHANCE IN FOR OUR NORTHERN PART AS THERE ARE SOME SHOWERS CURRENTLY IN MICHIGAN. SEVERE WEATHER DOESNT LOOK TOO LIKELY AS SEVERE INDICIES ARE NOT TOO IMPRESSIVE..DEWPOINTS ARE IN THE 50S STILL. THEN TOMORROW THIS FRONT WILL PUSH THROUGH REACHING THE OHIO RIVER VALLEY IN THE EVENING. LOOKS TO BE A DRY PERIOD LATER TONIGHT THROUGH TOMORROW MORNING. THERE IS SOME OMEGA IN THE NORTHERN PART OF OUR CWA THIS EVENING AND THEN AGAIN TOMORROW AFTERNOON. THE FRONT MOVING THROUGH TOMORROW WILL HELP TO GENERATE SOME STORMS. LONG TERM... THURSDAY NIGHT THROUGH WEDNESDAY. MAIN FORECAST CONCERN WITH FRONT LATE THURSDAY. PREFERENCE LIES WITH MORE CONSISTENT GFS WITH RESPECT TO TIMING...WITH ETA A BIT TOO FAST. BETTER CHANCE POPS/INSTABILITY/UPPER LEVEL JET DYNAMICS/TIMING OF STRONGER SHORTWAVE TROUGH /CURRENTLY IN CENTRAL CANADA/ WILL FAVOR THUNDERSTORM DEVELOPMENT THROUGH EARLY THURSDAY EVENING AHEAD OF FRONT THEN TAPER TO LOW CHANCE POPS LATE AS AIRMASS STABILIZES. FRONT/MOISTURE THEN APPEARS TO TIME OUT OF FORECAST AREA EVEN WITH SLOWER GFS BY DAYBREAK FRIDAY AND HAVE REMOVED POPS EXTREME EAST/SOUTHEAST ZONES FRIDAY MORNING. CANADIAN VORTEX PUSHES WELL EAST AND THEN COOL AND DRY FOR WEEKEND WITH GRADUAL WARMING TREND NEXT WEEK WITH SURFACE HIGH PRESSURE. NEXT RAIN CHANCE MAY HOLD UNTIL AFTER DY7 AS NEGATIVE TILT SHORTWAVE APPEARS TO SLOWLY WORK ACROSS PLAINS INTO BUILDING 5H RIDGE OVER SOUTHERN GREAT LAKES/OHIO VALLEY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. &&
Hazardous weather outlook, Jun 23, 5:47 AM EDT, 19 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 447 AM EST WED JUN 23 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-240945- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 447 AM EST WED JUN 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVER FAR SOUTHWEST LOWER MICHIGAN AND THE NORTHWEST QUARTER OF INDIANA THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THURSDAY AFTERNOON AND THURSDAY NIGHT. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THURSDAY AFTERNOON AND THURSDAY EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
Nearby
Severe Thunderstorm Warnings in Michigan, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.